MAUDE Adverse Event Report: CORDIS CASHEL SABER 3MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 3MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003004X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: a saber (3 mm x 4 cm x 150 cm) percutaneous transluminal angioplasty (pta) balloon catheter was inserted for inflation; however, it ruptured within its nominal pressure during its initial inflation.It was replaced with a new non-cordis balloon catheter of the same size and the procedure was completed.There was no reported patient injury.The lesion was the superficial femoral artery which had severe stenosis and severe calcification.A contralateral approach was made.Initially, a micro catheter and support wire (14) crossed the lesion.The product looked normal when removed from its packaging.The device was prepped normally (i.E.Maintained negative pressure).The access site location was inguinal.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.A non-cordis inflation device was used.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.The device was not used for a chronic total occlusion (total occlusion >3 months).The device did not have to pass through a previously placed stent.The product was removed intact (in one piece) from the patient and no anomalies were noted upon removal.The product was not returned for analysis.A product history record (phr) review of lot 17685130 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification with severe stenosis may have contributed to the reported event, as calcification is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a saber (3 mm 4 cm 150) percutaneous transluminal angioplasty (pta) was inserted for inflation; however, it ruptured within its nominal pressure during its initial inflation.Therefore, it was replaced with a new non-cordis balloon catheter of the same size and the procedure was completed.There was no reported patient injury.The device has been discarded in the hospital.The lesion was the superficial femoral artery which had severe stenosis.A contralateral approach was made.The lesion had severe calcification.Initially, a micro catheter and support wire (14) crossed the lesion.The product looked normal when removed from its packaging.The device was prep normally (i.E.Maintained negative pressure).The access site location was inguinal.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.A non-cordis inflation device was used.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.The device was not used for a chronic total occlusion (total occlusion >3 months).The device did not have to pass through a previously placed stent.The product was removed intact (in one piece) from the patient.There were no other anomalies noted when the device was removed from the patient.

Brand Name
SABER 3MM4CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8879716
Report Number9616099-2019-03131
Device Sequence Number243067
Product Code LIT
UDI-Device Identifier20705032069097
UDI-Public20705032069097
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number48003004X
Device Catalogue Number48003004X
Device Lot Number17685130
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2019
Initial Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1